Texas, 2009Wildfire in Texas, February 3, 2009
February 3, 2009 · NWS CRP · 1 event in 1 county or zone
A wildfire, located off of CR 238 in Duval County, burned 100 acres. One home threatened and one home saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire, located off of CR 238 in Duval County, burned 100 acres. One home threatened and one home saved. One building was destroyed. Numerous local and volunteer resources responded. The exact location and time was unknown as of this writing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 3, 11:29 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 3, 11:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1129 AM CST TUE FEB 3 2009
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...VERY DRY CONDITIONS/SUBSIDENCE WL CONTRIBUTE TO
CONTINUED VFR CONDITIONS THROUGH TUE (NO SIGNIFICANT CLOUD COVER
EXPECTED ALONG THE WEAK FRONT EARLY TUE.)
&&
.PREV DISCUSSION... /ISSUED 943 AM CST TUE FEB 3 2009/
DISCUSSION...CONCUR WITH THE CURRENT FCST WTIH REGARD TO EWD
MOVEMENT OF THE SFC ANTICYCLONE (RESULTING IN RTN OF WEAK SLY
FLOW)...MAX TEMPS FCST FOR THIS AFTN (CONSISTENT WITH THE NAM
DETERMINISTIC SOLN)...AND SUNNY SKIES (WHEN CONSIDERING THE UPPER
PATTERN/WEAK SUBSIDENCE AND EXTREMELY LOW PW VALUES.) OWING TO
EXPECTED VERY LOW RELATIVE HUMIDITY VALUES AND LIMITED FUEL
MOISTURE...WL RETAIN THE FIRE DANGER STATEMENT FOR TDA.
PREV DISCUSSION... /ISSUED 345 AM CST TUE FEB 3 2009/
SHORT TERM (TODAY THROUGH WEDNESDAY)...AFTER A COOL START THIS
MORNING...WITH TEMPERATURES NEAR FREEZING ACROSS THE NORTHERN
COUNTIES MAINTAINING FREEZE WARNING UNTIL 8 AM...ANOTHER CHAMBER
OF COMMERCE WEATHER DAY AS SURFACE HIGH PRESSURE RIDGE ALONG THE
COAST MOVES EAST AND WINDS TURN AROUND TO SOUTH-SOUTHWEST TODAY.
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL TODAY. WEAK
SOUTHERLY FLOW WILL BRING IN SLIGHTLY HIGHER BOUNDARY LAYER
MOISTURE TONIGHT WITH TEMPERATURES NOT QUITE AS COOL AS THIS
MORNING. A FRONT WILL BACK DOOR INTO THE REGION FROM THE
NORTHEAST ON WEDNESDAY PUSHING TEMPERTURES DOWN TO AROUND
NORMAL LEVELS. NORTHEAST WINDS MAY APPROACH SCA CRITERIA OVER
THE GULF WATERS FOR A BRIEF PERIOD...BUT LEFT AT SCEC FOR NOW.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...CONTINUED QUIET
WEATHER IS EXPECTED THROUGHOUT THE EXTENDED PERIOD. HIGH PRESSURE
WILL SHIFT OFF TO OUR EAST DURING THE BEGINNING OF THE PERIOD
LEADING TO RETURN FLOW AND SUBSEQUENTLY A GRADUAL INCREASE IN LOW
LEVEL MOISTURE. PERSISTENT BREEZY/WINDY SOUTHERLY WINDS WILL OCCUR
THROUGH THE WEEKEND AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE
NEXT SYSTEM THAT IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS. THIS
WILL RESULT IN A WARMING TREND THROUGH THE WEEKEND. ECMWF/GFS PROG A
COLD FRONT TO MOVE THROUGH THE REGION EARLY NEXT WEEK...HOWEVER THE
TIMING IS STILL AN ISSUE. REGARDLESS...EVEN THROUGH THE MODELS ARE
HINTING AT SOME PRECIP WITH THE PASSAGE OF THIS SYSTEM...AS HAS BEEN
THE CASE WITH THE LAST SEVERAL SYSTEMS...DO NOT THINK THE PRECIP
WILL MAKE IT THIS FAR SOUTH AND HAVE THEREFORE MAINTAINED A DRY
FORECAST FOR NOW.
AVIATION...CLEAR SKIES/VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD.
FIRE WEATHER...VERY DRY CONDITIONS WILL LINGER OVER SOUTH TEXAS
BEFORE A BIT HIGHER BOUNDARY LAYER MOISTURE ARRIVES TONIGHT AS
WIND BECOME EAST AND NORTHEAST BY WEDNESDAY WITH A FRONT. WITH
AFTERNOON RELATIVE HUMIDITY VALUES EXPECTED TO FALL TO 10-15 PERCENT
INLAND AREAS AND 25-30 PERCENT ALONG THE COAST...WILL ISSUE A FIRE
DANGER STATEMENT WITH CURRENT DRY FUEL CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 43 69 48 70 / 0 0 0 0 10
VICTORIA 72 37 65 41 68 / 0 0 0 0 10
LAREDO 77 46 76 51 73 / 0 0 0 10 10
ALICE 76 40 72 44 72 / 0 0 0 0 10
ROCKPORT 69 47 67 51 67 / 0 0 0 0 10
COTULLA 76 36 71 46 69 / 0 0 0 10 10
KINGSVILLE 75 40 70 45 71 / 0 0 0 0 10
NAVY CORPUS 70 50 67 51 67 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
WC/87...SHORT TERM
Hazardous weather outlook, Feb 3, 4:35 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
435 AM CST TUE FEB 3 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-031800-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
435 AM CST TUE FEB 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TMT/KR
Wildfire, Duval
- When
- February 3, 1:00 PM CST to 8:00 PM CST
- Where
- Duval forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
A wildfire, located off of CR 238 in Duval County, burned 100 acres. One home was threatened and one home saved. One building was destroyed. Numerous local and volunteer resources responded. The exact location and time was unknown as of this writing.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 3, 20092 deaths · 8 injured · 19 events
- Lake-Effect Snow in Ohio, February 3 to 4, 2009$1.3 million · 3 events
- Heavy Snow and Winter Weather in Kentucky, February 3 to 4, 200973 events
- Heavy Snow and Winter Weather in New Jersey, February 3 to 4, 20094 injured · 21 events
- Winter Storm and Winter Weather in North Carolina, February 3 to 4, 200916 events
- High Surf in Hawaii, February 3 to 4, 200911 events
- Heavy Snow in West Virginia, February 3 to 5, 200910 events
- Heavy Snow in Ohio, February 3, 20098 events
- Winter Weather in North Carolina, February 3 to 4, 20096 events
- Heavy Snow in Tennessee, February 3 to 4, 20095 events
- Winter Weather in Delaware, February 3 to 4, 20094 events
- Heavy Snow in Kentucky, February 3, 20094 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156230.